Alert archive / California / High Wind Warnings in 2013
High Wind Warning 1, NWS Reno, NV
NWS Reno, NV issued this high wind warning at Oct 27, 2013, 3:02 AM PDT for Mono County, California. It took effect at Oct 27, 2013, 1:00 PM PDT. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 2013, 3:02 AM PDT (10:02 UTC)
- In effect from
- Oct 27, 2013, 1:00 PM PDT
- Expired
- Oct 28, 2013, 3:11 AM PDT
- In force
- 14 hr
- Issued by
- NWS Reno, NV
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 8:35 PM PDT | NON-TSTM WND GST 67 | 6 E Mammoth Lakes, CA | A WIND GUST OF 67 MPH AT THE MAMMOTH AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3558 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS75 KREV 271002 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 302 AM PDT SUN OCT 27 2013 .A STRONG AREA OF LOW PRESSURE DROPS OUT OF THE CANADIAN ROCKIES INTO WESTERN NEVADA AND NORTHERN CALIFORNIA. THIS LOW WILL CAUSE VERY BREEZY TO WINDY CONDITIONS ALONG THE SIERRA AND SIERRA FRONT THIS AFTERNOON UNTIL EARLY MONDAY MORNING. CAZ072-NVZ002-271815- /O.CAN.KREV.LW.Y.0049.131027T2000Z-131028T1200Z/ /O.NEW.KREV.WI.Y.0008.131027T2000Z-131028T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 302 AM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... ...THIS UPGRADES THE PREVIOUS LAKE WIND ADVISORY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. THE WIND ADVISORY SUPERSEDES THE PREVIOUS LAKE WIND ADVISORY. * TIMING: WINDS INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. WIND PRONE COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * WAVE HEIGHTS: 3 TO 5 FEET. HIGHEST WAVES FROM MID LAKE TO THE NORTHERN AND EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. WINDS MAY ALSO DOWN TREE BRANCHES AND MOVE UNSECURED OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-271815- /O.NEW.KREV.HW.W.0001.131027T2000Z-131028T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 302 AM PDT SUN OCT 27 2013 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * TIMING: WINDS INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 60 MPH. WIND PRONE AREAS LIKE CONWAY SUMMIT COULD EXPERIENCE HIGHER GUSTS UP TO 75 MPH. * IMPACTS: EXPECT TRAVEL DIFFICULTIES ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 395. DEAD BRANCHES AND SOME LIVE BRANCHES COULD BECOME DISLODGED AND FALL ALONG AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ003-271815- /O.NEW.KREV.WI.Y.0008.131027T2000Z-131028T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 302 AM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * TIMING: WINDS INCREASE BECOMING BREEZY THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 WITH GUSTS UP TO 50 MPH. WIND PRONE COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * IMPACTS: EXPECT TRAVEL DIFFICULTIES ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 580. ALSO...ANY UNSECURED ITEMS...SUCH AS LAWN FURNITURE AND HOLIDAY DECORATIONS...MAY BE BLOWN AWAY. WINDS MAY ALSO DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
301 WWUS75 KREV 271542 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 842 AM PDT SUN OCT 27 2013 .A STRONG AREA OF LOW PRESSURE DROPS OUT OF THE CANADIAN ROCKIES INTO WESTERN NEVADA AND NORTHERN CALIFORNIA. THIS LOW WILL CAUSE VERY BREEZY TO WINDY CONDITIONS ALONG THE SIERRA AND SIERRA FRONT THIS AFTERNOON UNTIL EARLY MONDAY MORNING. CAZ073-280000- /O.CON.KREV.HW.W.0001.131027T2000Z-131028T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 842 AM PDT SUN OCT 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * TIMING: WINDS INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 60 MPH. WIND PRONE AREAS LIKE CONWAY SUMMIT COULD EXPERIENCE HIGHER GUSTS UP TO 75 MPH. * IMPACTS: EXPECT TRAVEL DIFFICULTIES ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 395. DEAD BRANCHES AND SOME LIVE BRANCHES COULD BECOME DISLODGED AND FALL ALONG AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-280000- /O.EXA.KREV.WI.Y.0008.131027T2000Z-131028T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 842 AM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * TIMING: WINDS INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS ON HIGHWAY 95 WEST OF WALKER LAKE COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * WINDS MAY DOWN TREE BRANCHES AND MOVE UNSECURED OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-280000- /O.CON.KREV.WI.Y.0008.131027T2000Z-131028T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 842 AM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * TIMING: WINDS INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS SUCH AS MEEKS BAY COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * WAVE HEIGHTS: 3 TO 5 FEET. HIGHEST WAVES FROM MID LAKE TO THE NORTHERN AND EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. WINDS MAY ALSO DOWN TREE BRANCHES AND MOVE UNSECURED OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-280000- /O.CON.KREV.WI.Y.0008.131027T2000Z-131028T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 842 AM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * TIMING: WINDS WILL INCREASE BECOMING BREEZY THIS AFTERNOON AND WILL CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 WITH GUSTS UP TO 50 MPH. WIND PRONE AREAS SUCH AS WASHOE VALLEY COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * IMPACTS: EXPECT TRAVEL DIFFICULTIES ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 580. ALSO... ANY UNSECURED ITEMS...SUCH AS LAWN FURNITURE AND HOLIDAY DECORATIONS...MAY BE BLOWN AWAY. WINDS MAY ALSO DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
322 WWUS75 KREV 272236 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 336 PM PDT SUN OCT 27 2013 ...STRONG WINDS WILL CONTINUE TONIGHT... .A STRONG AREA OF LOW PRESSURE OVER OREGON WILL PUSH QUICKLY SOUTH INTO WESTERN NEVADA AND NORTHERN CALIFORNIA TONIGHT. THIS LOW WILL PRODUCE WINDY CONDITIONS ALONG THE SIERRA AND WESTERN NEVADA THROUGH EARLY MONDAY MORNING. CAZ073-281200- /O.CON.KREV.HW.W.0001.000000T0000Z-131028T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 336 PM PDT SUN OCT 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * TIMING: STRONGEST WINDS ARE EXPECTED TO OCCUR THIS EVENING AND OVERNIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 60 MPH. WIND PRONE AREAS SUCH AS CONWAY SUMMIT AND NEAR MAMMOTH LAKES COULD EXPERIENCE HIGHER GUSTS UP TO 75 MPH. * RIDGE GUSTS IN THE SIERRA: UP TO 110 MPH. * IMPACTS: EXPECT TRAVEL DIFFICULTIES ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 395. DEAD TREE BRANCHES AND SOME LIVE BRANCHES COULD BECOME DISLODGED AND FALL ALONG AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-281200- /O.CON.KREV.WI.Y.0008.000000T0000Z-131028T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 336 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * TIMING: STRONGEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS SUCH AS MEEKS BAY COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * RIDGE GUSTS IN THE SIERRA: UP TO 105 MPH. * WAVE HEIGHTS: 3 TO 5 FEET. HIGHEST WAVES FROM MID LAKE TO THE NORTHERN AND EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. WINDS MAY ALSO DOWN TREE BRANCHES AND MOVE UNSECURED OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-281200- /O.CON.KREV.WI.Y.0008.000000T0000Z-131028T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 336 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * TIMING: STRONGEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 20 TO 35 WITH GUSTS UP TO 50 MPH. WIND PRONE AREAS SUCH AS WASHOE VALLEY COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * IMPACTS: EXPECT TRAVEL DIFFICULTIES ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 580. ANY UNSECURED ITEMS...SUCH AS LAWN FURNITURE AND HOLIDAY DECORATIONS...MAY BE BLOWN AWAY. WINDS MAY ALSO DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-281200- /O.CON.KREV.WI.Y.0008.000000T0000Z-131028T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 336 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * TIMING: STRONGEST WINDS ARE EXPECTED TO OCCUR THIS EVENING AND OVERNIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS ON HIGHWAY 95 WEST OF WALKER LAKE COULD EXPERIENCE HIGHER GUSTS UP TO 65 MPH. * WINDS MAY DOWN TREE BRANCHES AND MOVE UNSECURED OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ JW/MJD HTTP://WEATHER.GOV/RENO
451 WWUS75 KREV 281011 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 311 AM PDT MON OCT 28 2013 CAZ073-281115- /O.CAN.KREV.HW.W.0001.000000T0000Z-131028T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 311 AM PDT MON OCT 28 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED ACROSS MUCH OF MONO COUNTY...WITH GUSTS TO 35 MPH POSSIBLE TODAY. $$ CAZ072-NVZ001>003-281115- /O.CAN.KREV.WI.Y.0008.000000T0000Z-131028T1200Z/ GREATER LAKE TAHOE AREA-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... HAWTHORNE...YERINGTON...SMITH VALLEY...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 311 AM PDT MON OCT 28 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE REGION WITH GUSTS BELOW 30 MPH THROUGH THE REST OF TODAY. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Oct 27, 3:01 AM PDT, 1 minute earlier.
Area forecast discussion, Oct 27, 3:01 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 AM PDT SUN OCT 27 2013
.SYNOPSIS...
THE OVERALL PATTERN SHIFTS GREATLY TODAY AS DEEP LOW PRESSURE DROPS
OUT OF THE CANADIAN ROCKIES. BREEZY TO WINDY CONDITIONS BEGIN LATE
THIS AFTERNOON, ESPECIALLY ALONG THE SIERRA FRONT. A STRONG COLD
FRONT WILL BRING MUCH COOLER TEMPERATURES AND THE NEXT CHANCES OF
RAIN AND SNOW SHOWERS TONIGHT THROUGH TUESDAY. A RETURN TO DRY
CONDITIONS IS EXPECTED WEDNESDAY WITH A SLOW WARMING TREND INTO
THE WEEKEND.
&&
.SHORT TERM...
THERE HAVE BEEN SOME SIGNIFICANT ADJUSTMENTS TO THE SHORT TERM
FORECAST MAINLY CONCERNING WINDS THIS AFTERNOON AND EVENING. SHORT
RANGE MODELS CAME IN MUCH STRONGER IN REGARDS TO WINDS ALONG THE
SIERRA AND SIERRA FRONT. THE NAM DEVELOPS A VERY STRONG LEE SIDE
LOW BY LATE AFTERNOON THAT EXTENDS FROM THE SURFACE TO AT LEAST
700 MB. THIS WILL RAMP UP WIND SPEEDS FROM WHAT WE PREVIOUSLY
EXPECTED AND FROM WHAT PREVIOUS MODEL RUNS DEPICTED. ANTICIPATE AT
LEAST WIND ADVISORY CRITERIA WITH GUSTS UP TO 50 MPH FOR THE
RENO/CARSON CITY METRO AREAS, THE TAHOE BASIN, AND INTO NORTHERN
MONO COUNTY LATER THIS AFTERNOON. WIND PRONE AREAS SUCH AS THE
WASHOE VALLEY AND GALENA BRIDGE AREA COULD SEE GUSTS UP TO 65
MPH. THE PRIMARY IMPULSE WILL SHIFT SOUTH IN THE EVENING. WINDS
INCREASE FARTHER SOUTH WITH HIGH WIND WARNINGS FOR DOUGLAS,
ALPINE, AND MONO COUNTY AS THE SURFACE PRESSURE GRADIENT TIGHTENS
FURTHER. GUSTS WILL EXCEED 58 MPH AT TIMES AND DRIVING WILL BECOME
HAZARDOUS FOR HIGH PROFILE VEHICLES. THIS WILL BE ESPECIALLY TRUE
IN THE CONWAY SUMMIT AREA WHERE GUSTS UP TO 75 MPH WILL BE
POSSIBLE. WINDS WILL FALL FAIRLY QUICKLY BY MONDAY MORNING WITH
THE STRONGEST UPPER LEVEL SUPPORT SHIFTING FARTHER SOUTH.
OTHERWISE, LITTLE ELSE HAS CHANGED FROM THE PREVIOUS FORECAST.
CHANCES OF PRECIPITATION OVERSPREAD WESTERN NEVADA AND NORTHERN
CALIFORNIA OVER SUNDAY NIGHT AND MONDAY. SNOW LEVELS WILL FALL
RAPIDLY AS COLDER -6C TO -8C 700MB TEMPERATURES SETTLE OVER THE
REGION. RAIN WILL INITIALLY FALL SUNDAY NIGHT, BUT BY MONDAY
MORNING RAIN WILL TRANSITION TO SNOW AS SNOW LEVELS DROP TO MOST
VALLEY FLOORS. KEPT THE FOCUS OF PRECIPITATION ALONG THE SIERRA
WHERE MOISTURE WILL BE MOST ABUNDANT. THERE ARE SOME DISCREPANCIES
FROM ONE DETERMINISTIC MODEL SOLUTION TO ANOTHER SO KEPT
PRECIPITATION FAIRLY BROAD-BRUSHED TO ACCOUNT FOR ANY UNCERTAINTY.
ALSO, INCREASED PRECIPITATION CHANCES ALONG THE SIERRA FROM THE
TAHOE BASIN THROUGH MONO COUNTY TO LIKELY MONDAY NIGHT AS GFS
LINGERS FAVORABLE MOISTURE FLOW. TOTALS FOR THIS EVENT WILL BE
FAIRLY LIGHT WITH 2 TO 5 INCHES ABOVE 7000 FEET AND UP TO AN INCH
OR TWO BELOW 7000 FEET IN THE SIERRA. FOR WESTERN NEVADA,
ACCUMULATIONS WILL BE TEMPERED BY WARM GROUND TEMPERATURES, BUT
SOME LOCATIONS COULD GET UP TO AN INCH OR SO ON COOLER NON-PAVED
SURFACES. AS FOR TEMPERATURES, KEPT WITH THE TREND OF LOWERING
HIGHS FOR MONDAY AND TUESDAY BY A DEGREE OR SO AS GUIDANCE
CONTINUES TO COME IN COOLER WITH EACH RUN. TEMPERATURES WILL BE IN
THE UPPER 40S TO AROUND 50 FOR WESTERN NEVADA VALLEYS AND IN THE
LOW 30S TO AROUND 40 FOR SIERRA VALLEYS. BOYD
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
TROUGH WILL PUSH INTO UTAH BY WEDNESDAY WITH DRYING AND COOL
CONDITIONS. A WARM UP WILL BEGIN THURSDAY AS HIGH PRESSURE REBUILDS
ALONG THE WEST COAST. HIGHS THURSDAY WILL CLIMB INTO THE UPPER 50S
TO LOW 60S AND BE NEARLY EQUAL BETWEEN THE SIERRA AND WESTERN NEVADA
DUE TO LIMITED MIXING BELOW 6000 FEET.
MODEL SOLUTIONS DIVERGE A LOT FOR THE WEEKEND WITH THE ECMWF
MAINTAINING A RIDGE OVER THE SOUTHWEST WITH DRY AND WARM
CONDITIONS. THE GFS HAS LESS AMPLIFIED AND MORE PROGRESSIVE FLOW
ACROSS THE PACIFIC WITH A TROUGH REACHING THE WEST COAST ON
SATURDAY. HOWEVER MOST OF THE ENERGY WITH THIS SYSTEM IS DIRECTED
TOWARD THE PACIFIC NORTHWEST. THE TAIL END OF A COLD FRONT COULD
BRING LIGHT SHOWERS TO AREAS NORTH OF INTERSTATE 80 SATURDAY NIGHT
AND SUNDAY. CONFIDENCE IS LOW BASED ON THE LARGE MODEL DIFFERENCES
FOR NEXT WEEKEND. BRONG
&&
.FIRE WEATHER...
CRITICAL CONDITIONS TODAY FOR THE SIERRA FRONT DUE TO STRONG WINDS
AND LOW HUMIDITY. MODELS HAVE QUICKLY RAMPED UP THE WINDS OVER THE
LAST TWO DAYS AS A COLD LOW PRESSURE SYSTEM FROM BRITISH COLUMBIA
REACHES WESTERN NEVADA TONIGHT.
WINDS WILL INCREASE THIS AFTERNOON WITH THE PERIOD OF STRONGEST
WINDS FROM 2PM-10PM AS A DRY COLD FRONT DROPS INTO NORTHWEST
NEVADA. GUSTS OF 45-55 MPH WITH SUSTAINED 20-FOOT WINDS OF 20-35
MPH WILL IMPACT MOST OF THE SIERRA FRONT AND COMBINE WITH HUMIDITY
NEAR AND BELOW 15 PERCENT. GUSTS IN WIND PRONE AREAS ALONG HIGHWAY
395 COULD REACH 65 MPH. ONCE THE FRONT PASSES THERE WILL BE A QUICK
RISE IN HUMIDITY ALONG WITH DECREASING WINDS, WHICH WILL END THE
CRITICAL CONDITIONS.
A SECOND CONCERN IS ACROSS MONO COUNTY THIS EVENING AND TONIGHT
WHERE WINDS WILL BE STRONGER, BUT HUMIDITY SHOULD INCREASE TO 20-30
PERCENT AS THE STRONGEST WINDS ARRIVE. GUSTS OF 50-60 MPH WILL
AFFECT MONO COUNTY AFTER 5PM WITH GUSTS AS HIGH AS 70-75 MPH IN
CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395. BRONG
&&
.AVIATION...
VFR CONDITIONS TODAY WITH INCREASING WINDS THIS AFTERNOON AT THE
TERMINALS. COLD LOW PRESSURE SYSTEM AND A COLD FRONT WILL REACH
NORTHWEST NEVADA AROUND 00Z. THIS ALONG THE JET NOSING INTO THE
NORTHERN SIERRA WILL PRODUCE MOUNTAIN WAVES AND SURFACE WIND GUSTS
OF 40-60KTS.
PEAK GUSTS AT KRNO, KTVL, KTRK AND KCXP WILL OCCUR 21Z-03Z THEN
REACH AREAS SOUTH OF KTVL-KNFL 00Z-12Z MONDAY. KMMH MAY BE IMPACTED
BY THE STRONGEST WINDS, BUT DURING A PERIOD OF LIMITED TO NO TRAFFIC.
ONCE THE FRONT PASSES TONIGHT, RAIN-SNOW-PELLET SHOWERS ARE POSSIBLE
WITH THE COLD AND UNSTABLE CONDITIONS ASSOCIATED WITH THE LOW.
MVFR-IFR CONDITIONS LIKELY FOR KTVL-KTRK DURING PERIODS OF SNOW
SHOWERS MONDAY AND AN INCH OR TWO OF ACCUMULATION POSSIBLE.
KRNO-KCXP SHOULD FALL TO MVFR WITH RAIN/PELLET SHOWERS MORE LIKELY
MONDAY, WITH SNOW SHOWERS POSSIBLE ON THE NEVADA VALLEY FLOORS
MONDAY NIGHT. ANY ACCUMULATIONS SHOULD BE LIGHT AND LIMITED TO
NON-PAVED SURFACES. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY NVZ002.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING NVZ450.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY NVZ003.
CA...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY
CAZ073.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM PDT MONDAY CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:02 AM PDT | Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 24 hr |
| Oct 27, 2:53 PM PDT | Winter Weather Advisory | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 24 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.